Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 15, NWS San Angelo, TX

June 15, 2000Coleman County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 15, 2000, 3:20 AM CDT for Coleman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 3:20 AM CDT (08:20 UTC)
Expired
Jun 15, 2000, 6:15 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 150823
FFWSJT
TXC083-151115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 AM CDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLEMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 AM CDT

* AT 314 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN FROM 3 MILES EAST OF SANTA ANNA TO SILVER VALLEY...     
  MOVING SLOWLY SOUTH AT 5 MPH.  DOPPLER RADAR ESTIMATES 1 TO 2      
  INCHES OF RAIN HAS ALREADY FALLEN OVER NORTHERN AND EASTERN        
  COLEMAN COUNTY.  AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS            
  POSSIBLE.  RUNOFF FROM THIS RAIN WILL INUNDATE ROADS AND FLOOD     
  PRONE AREAS.     

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3204 9970 3156 9958 3152 9922 3206 9924

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:14 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 15, 3:14 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
314 AM CDT THU JUN 15 2000

SCATTERED SLOW MOVING SHRA/TSRA CONTINUING OVER THE HEARTLAND WITH A FEW
WEAKER STORMS FROM ELDORADO TO BRADY ALONG QUASI-STATIONARY FRONTAL BOUNDARY.
EXPECT TO SEE THE STORMS WEAKEN DURING THE NEXT FEW HRS AS UPPER FORCING/LOW
LEVEL CONVERGENCE LESSEN. COLD FRONT WILL WASH OUT QUICKLY TODAY AS LEE
TROFFING DEVELOPS ABRUPTLY ACROSS ERN CO/ERN NM IN RESPONSE TO NEXT
APPROACHING S/WV. ASIDE FROM LEFTOVER SHRA/TSRA THIS MORNING...WILL KEEP IT
DRY TODAY AS MODELS FORECAST MID LEVEL DRYING...ABSENCE OF LOW LEVEL
BOUNDARIES...WEAK INSTABILITY...AND 700 MB THETA-E TROF DEVELOPING OVERHEAD.
WARMEST TEMPERATURES TODAY WILL BE OVER NWRN ZONES WITH MORE SUNSHINE AND
LEAST LOW LEVEL MOISTURE.

TONIGHT...THE NEXT COLD FRONT MOVES INTO THE TX PNHDL/NWRN OK BY 12Z/FRI
WHILE A LOW LEVEL JET DEVELOPS OVER W-CNTRL TX. WILL LIKELY SEE A RETURN OF
LOW CLOUDS AND GOOD MIXING WHICH SHOULD MAKE FOR MILD MINIMUMS. BELIEVE TSRA
WILL REMAIN NORTH OF THE BIG COUNTRY.

FRI...THE COLD FRONT FORECAST TO STRETCH FROM NEAR LBB INTO SWRN OK IN THE
AFTERNOON...JUST NORTH OF THE BIG COUNTRY AS THE FRONT BECOMES PARALLEL TO
THE UPPER FLOW. BELIEVE TSRA WILL LIKELY REMAIN JUST NORTH OF OUR NRN CNTYS
ALONG AND NORTH OF THE FRONT. LOW LEVEL FLOW WILL BACK TO SELY WITH PRESSURE
GRADIENTS SUPPORTING 15-25 MPH WIND SPEEDS.

FRI NIGHT/SAT...MID LEVEL FLOW BACKS TO SLY...KEEPING THE EAST-WEST ORIENTED
FRONT NORTH OF THE BIG COUNTRY. WILL LIKELY SEE A RETURN OF LOW CLOUDS AFTER
MIDNIGHT AND THRU SAT MORNING IN SLY LOW LEVEL FLOW. WITH THE FRONT FORECAST
BY THE AVN TO REMAIN OVER THE TX PNHDL/SRN OK...BELIEVE SAT WILL REMAIN DRY
OVER W-CNTRL TX WITH HIGHS SIMILAR TO FRI.

PRELIMS...
ABI 089/072/091/072 00--
SJT 091/073/093/073 1000
JCT 087/072/089/072 1000

.SJT...NONE.
22
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:14 AM CDTFlash Flood WarningSJTBrown3 hr
Jun 15, 5:16 AM CDTSevere Thunderstorm WarningSJTConcho59 min
Jun 15, 6:30 AM CDTFlash Flood WarningSJTCrockett3 hr
Jun 15, 6:51 AM CDTFlash Flood WarningSJTConcho3 hr
Jun 15, 8:34 AM CDTFlash Flood WarningSJTBrown3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.